MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV770T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 11/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: a deformation of the outer housing of the progav valve was observed through the visual inspection.The delivery liquid was bloody with some particles.The progav valve housing was subsequently measured and confirmed the presence of a deformation.The housing deformation measured at -0.0545 mm, outside the tolerance of 0 ± 0.02 mm.Permeability test: a permeability test has shown that both valves are permeable.Adjustment test: the prosa shunt system was tested and both valves are adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake functions are fully operational and the braking forces are within the given tolerances.Computer controlled test: to investigate the clinical claim of underdrainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.Both valves are operating within acceptable tolerances.Results: first, we performed a visual inspection of the prosa shunt system.A deformation of the outer housing of the progav valve was observed through the visual inspection.The deformation was confirmed through a measurement of the parallelity of the valve housing.Next, we tested the permeability, adjustability, and opening pressure of the valve, as well as the brake functionality and brake force.The valves operate as expected and met all specifications.Finally, we have dismantled the valves.Inside both valves we have found slight build-up of substances (likely protein).Based on our investigation, we are unable to substantiate the clinical claim of under-drainage.At the time of our investigation, the valves were operating within the specified tolerances.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in scientific literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.The cause of the deformation of the progav valve could not be determined through our investigation.Significant outside pressure, for example by too much force from the progav adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from (b)(6).No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that there was a problem with a prosa shuntsytsem.The surgeon suspected that the shuntsytsem operates in underdrainage.The shuntsytsem was removed and a new was implanted.Patient informations: age: (b)(6).Weight: (b)(6).Height: 185 cm.Gender: male.Date of implantation: (b)(6) 2016.Date of removal: (b)(6) 2020.

Brand Name
PROSA SYS W/ADJ.DP.UNIT A.CONTROL RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key11066501
Report Number3004721439-2020-00262
Device Sequence Number19576861
Product Code JXG
UDI-Device Identifier04041906135553
UDI-Public4041906135553
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K120559
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2021
Device Model NumberFV770T
Device Catalogue NumberFV770T
Device Lot Number20031901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/02/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2020
Initial Report FDA Received Date12/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight110